Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 78, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 19, 2015, 5:24 PM MST for Maricopa County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2015, 5:24 PM MST (00:24 UTC)
- Expired
- Oct 19, 2015, 6:15 PM MST
- In force
- 51 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 115 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
780
WUUS55 KPSR 200024
SVRPSR
AZC013-200115-
/O.NEW.KPSR.SV.W.0078.151020T0024Z-151020T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
524 PM MST MON OCT 19 2015
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 615 PM MST
* AT 522 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHEAST OF TONOPAH...
AND MOVING QUICKLY NORTHEAST TOWARD WICKENBURG.
* LOCATIONS IMPACTED INCLUDE...
WICKENBURG...WITTMANN...CIRCLE CITY...
MORRISTOWN AND THE AGUILA AND VULTURE MINE ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3398 11267 3391 11239 3350 11268 3358 11302
3400 11287 3400 11273
TIME...MOT...LOC 0022Z 202DEG 49KT 3369 11283
$$
MEYERS2 follow-up statements
874
WWUS55 KPSR 200048
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
548 PM MST MON OCT 19 2015
AZC013-200115-
/O.CON.KPSR.SV.W.0078.000000T0000Z-151020T0115Z/
MARICOPA AZ-
548 PM MST MON OCT 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MST
FOR NORTHWESTERN MARICOPA COUNTY...
AT 543 PM MST...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM HAD
WEAKENED. THIS STORM STILL HAS THE POTENTIAL TO RAPIDLY STRENGTHEN
AGAIN...AND IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM IS CURRENTLY LOCATED SOUTH OF
WICKENBURG.
LOCATIONS IMPACTED INCLUDE...WICKENBURG...WITTMANN...AND THE VULTURE
MINE ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3398 11267 3391 11239 3350 11268 3358 11302
3400 11287 3400 11273
TIME...MOT...LOC 0043Z 202DEG 49KT 3396 11270
$$
MEYERS842
WWUS55 KPSR 200108
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
608 PM MST MON OCT 19 2015
AZC013-200116-
/O.EXP.KPSR.SV.W.0078.000000T0000Z-151020T0115Z/
MARICOPA AZ-
608 PM MST MON OCT 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARICOPA COUNTY
WILL EXPIRE AT 615 PM MST...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
CONSIDERABLY. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE AT
615 PM. BRIEF HEAVY RAIN AND GUSTY WINDS CAN STILL BE EXPECTED WITH
THIS STORM OVER THE NEXT 15 MINUTES AS IT MOVES OVER WICKENBURG AND
THE SURROUNDING AREA.
LAT...LON 3398 11267 3391 11239 3350 11268 3358 11302
3400 11287 3400 11273
TIME...MOT...LOC 0105Z 202DEG 49KT 3396 11270
$$
MEYERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 3:16 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 19, 3:16 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 316 PM MST MON OCT 19 2015 .SYNOPSIS...A PERSISTENT AREA OF LOW PRESSURE OVER THE WESTERN UNITED STATES WILL BRING ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS TO THE DESERT SOUTHWEST THROUGH THE MIDDLE OF THE WEEK. TEMPERATURES WILL COOL OFF WITH THE LOW PRESSURE SYSTEM. A DRIER AND WARMER AIRMASS WILL RETURN THIS WEEKEND. && .DISCUSSION... TONIGHT THROUGH WEDNESDAY... A MULTITUDE OF DISTURBANCES CONTINUED TO MOVE INTO THE SOUTHWESTERN STATES INCLUDING AZ...AND MORE ARE ON THE WAY LATE TODAY THROUGH WEDNESDAY...ALL ROTATING CYCLONICALLY AROUND A VERY LARGE TROF CENTERED OVER ALL THE WESTERN STATES. ONE DISTURBANCE MOVED THROUGH SOUTH CENTRAL AZ LAST NIGHT...INCLUDING PHOENIX...WITH SUBSIDENCE AND TEMPORARY ATMOSPHERIC STABILITY OVER THE REGION THROUGH EARLY AFTERNOON. THE NEXT DISTURBANCE WILL TO MOVE INTO SOUTHEAST AND SOUTHWEST AZ LATER THIS AFTERNOON...THEN MOVE INTO PHOENIX LATE NIGHT. AS A RESULT...THERE IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY ACROSS SOUTHWEST AND SOUTH CENTRAL AZ TONIGHT AND TUESDAY. THE BROAD LOW PRESSURE SYSTEM OVER THE WESTERN STATES IS FORECAST TO RECONSTITUTE AND FOCUS PRIMARILY OVER ARIZONA TUESDAY NIGHT AND WEDNESDAY WITH MORE INSTABILITY TYPE SHOWERS. THURSDAY... THE AZ LOW PRESSURE SYSTEM WILL MOVE EAST OF OUR FORECAST AREA... SOUTHEAST CA TO SOUTH CENTRAL AZ...WITH PERHAPS A SLIGHT CHANCE OF SHWRS/TSTMS REMAINING OVER THE MOUNTAINS OF SOUTHERN GILA COUNTY ZONE 24 EAST OF PHOENIX. OTHERWISE DRY AND COOLER ELSEWHERE. FRIDAY... ANOTHER WEAK PACIFIC DISTURBANCE IS FORECAST TO MOVE INTO THE REGION FRIDAY...HOWEVER THIS SYSTEM IS DRIER AND LESS DYNAMIC. THEREFORE PARTLY CLOUDY SKIES AND NEAR NORMAL TEMPERATURES ARE FORECAST. SATURDAY THROUGH MONDAY... DRY WESTERLY FLOW ALOFT IS FORECAST THIS PERIOD. MOSTLY CLEAR SKIES WITH A WARMING TREND IS FORECAST. AFTERNOON TEMPERATURES ARE FORECAST TO WARM BACK INTO THE LOWER 90S BY EARLY NEXT WEEK. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... FAVORED AREA FOR CONVECTION GENERALLY REMAINS WEST OF THE PHOENIX AREA LATE THIS AFTERNOON AND THIS EVENING. THERE IS A SLIGHT CHANCE THAT THESE STORMS WILL AFFECT ONE OF THE PHOENIX TERMINALS WITH BRIEF HEAVY RAIN AND STRONG WINDS. HOWEVER...THERE IS A GREATER LIKELIHOOD THAT SHOWERS AND THUNDERSTORMS WILL REDEVELOP OVERNIGHT WITH THE THREAT CONTINUING THROUGH THE DAY TUESDAY. BEST ESTIMATE FOR TIMING OF THE ONSET IS AROUND 09-11Z. OTHERWISE...CIGS AROUND 5-7K FT WILL PERSIST THROUGH TUESDAY. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... LATEST GUIDANCE SUGGESTS THAT STORMS WILL GENERALLY REMAIN EAST OF KBLH/KIPL THROUGH TUESDAY. NO SIGNIFICANT AVIATION WEATHER IMPACTS ARE ANTICIPATED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... LOW PRESSURE WILL MIGRATE EAST OF THE REGION THURSDAY. IN ITS WAKE...A SLOW WARMING TREND IS EXPECTED THROUGH THE WEEKEND. ANOTHER WEAK LOW PRESSURE SYSTEM WILL MOVE THROUGH FRIDAY...BUT IS NOT EXPECTED TO PRODUCE ANY SENSIBLE WEATHER IMPACTS. AFTERNOON HUMIDITY VALUES IN THE 25 TO 45 PERCENT RANGE EARLIER IN THE WEEK WILL FALL INTO THE 20 TO 35 PERCENT RANGE BY THE WEEKEND. OVERNIGHT RECOVERY WILL BE GOOD TO EXCELLENT. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ AVIATION...HIRSCH FIRE WEATHER...HIRSCH
In the hours before
Special weather statement, Oct 19, 12:00 PM MST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1200 PM MST MON OCT 19 2015
AZZ022-192000-
NORTHWEST MARICOPA COUNTY AZ-
1200 PM MST MON OCT 19 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN MARICOPA COUNTY
UNTIL 100 PM MST
AT 1200 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF AGUILA...OR 13 MILES WEST OF WICKENBURG...MOVING
NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
MARICOPA COUNTY.
LAT...LON 3399 11277 3379 11295 3389 11313 3399 11307
3400 11306 3400 11277
TIME...MOT...LOC 1900Z 211DEG 29KT 3394 11299
HIRSCHSpecial weather statement, Oct 19, 5:05 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
505 PM MST MON OCT 19 2015
AZZ022-023-200045-
GREATER PHOENIX AREA AZ-NORTHWEST MARICOPA COUNTY AZ-
505 PM MST MON OCT 19 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN MARICOPA COUNTY
UNTIL 545 PM MST
AT 502 PM MST...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
THUNDERSTORMS 8 MILES NORTHEAST OF TONOPAH...MOVING QUICKLY TO THE
NORTHEAST TOWARD WICKENBURG.
BRIEF HEAVY RAIN...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WICKENBURG...WITTMANN...CIRCLE CITY AND MORRISTOWN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3343 11266 3354 11302 3400 11288 3400 11274
3392 11245
TIME...MOT...LOC 0002Z 202DEG 50KT 3361 11286
MEYERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 5:05 PM MST | Special Weather Statement | PSR | Maricopa | 40 min |
| Oct 19, 9:05 PM MST | Special Weather Statement | PSR | Maricopa | 40 min |
| Oct 19, 9:52 PM MST | Special Weather Statement | PSR | 23 min | |
| Oct 19, 11:23 PM MST | Special Weather Statement | PSR | 52 min | |
| Oct 20, 12:41 AM MST | Special Weather Statement | PSR | 49 min | |
| Oct 20, 12:58 AM MST | Special Weather Statement | PSR | Maricopa | 47 min |
| Oct 20, 1:06 AM MST | Special Weather Statement | PSR | La Paz | 39 min |
| Oct 20, 1:32 AM MST | Special Weather Statement | PSR | 43 min | |
| Oct 20, 2:11 AM MST | Special Weather Statement | PSR | 49 min | |
| Oct 20, 3:02 AM MST | Special Weather Statement | PSR | Maricopa | 43 min |
| Oct 20, 3:34 AM MST | Special Weather Statement | PSR | 56 min | |
| Oct 20, 3:36 AM MST | Special Weather Statement | PSR | 54 min | |
| Oct 20, 4:08 AM MST | Severe Thunderstorm Warning | PSR | Maricopa | 22 min |
| Oct 20, 4:21 AM MST | Severe Thunderstorm Warning | PSR | Maricopa | 39 min |
| Oct 20, 4:59 AM MST | Special Weather Statement | PSR | 31 min | |
| Oct 20, 5:38 AM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Oct 20, 7:50 AM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 3 hr |
| Oct 20, 8:30 AM MST | Areal Flood Advisory | PSR | Maricopa | 60 min |
| Oct 20, 9:08 AM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Oct 20, 10:01 AM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Oct 20, 10:09 AM MST | Flash Flood Warning | PSR | Maricopa | 96 min |
| Oct 20, 10:47 AM MST | Severe Thunderstorm Warning | PSR | Maricopa | 43 min |
| Oct 20, 11:23 AM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Oct 20, 11:37 AM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Oct 20, 11:44 AM MST | Severe Thunderstorm Warning | PSR | Maricopa | 46 min |
| Oct 20, 12:57 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 33 min |
| Oct 20, 3:33 PM MST | Special Weather Statement | PSR | La Paz | 42 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.